The Annals of Statistics
- Ann. Statist.
- Volume 10, Number 2 (1982), 479-484.
Mixtures of Exponential Distributions
Arbitrary nonparametric mixtures of exponential and Weibull (fixed shape) distributions are considered as possible models for a lifetime distribution. A characterization of such distributions is given by the well-known characterization of Laplace transforms. The maximum likelihood estimate of the mixing distribution is investigated and found to be supported on a finite number of points. It is shown to be unique and weakly convergent to the true mixing measure with probability one. A practical algorithm for computing the maximum likelihood estimate is described. Its performance is briefly discussed and some illustrative examples given.
Ann. Statist., Volume 10, Number 2 (1982), 479-484.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 62G05: Estimation
Secondary: 62N05: Reliability and life testing [See also 90B25]
Jewell, Nicholas P. Mixtures of Exponential Distributions. Ann. Statist. 10 (1982), no. 2, 479--484. doi:10.1214/aos/1176345789. https://projecteuclid.org/euclid.aos/1176345789